MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was performed, and a 27mm watchman flx closure device was implanted on (b)(6) 2024.The patient was discharged on warfarin for 6 weeks and then transitioned to dual antiplatelet therapy (dapt).On (b)(6) 2024, during a transesophageal echocardiography (tee), a small thrombus was noted.The patient was placed on xarelto for three (3) months.On (b)(6) 2024, tee imaging showed resolution of the thrombus.The patient was placed on 81mg of aspirin.During the routine one year follow up tee on (b)(6) 2025, imaging showed a thrombus on the insertion of the laao.The patient continued on 81mg aspirin.A computed tomography (ct) scan was performed on (b)(6) 2026, and imaging showed no thrombus.
 
Additional Manufacturer Narrative
D4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24389220
Report Number2124215-2026-09299
Device Sequence Number10622666
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU50270
Device Catalogue NumberM635WU50270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale